Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 31, 2025, 12:27 AM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 12:27 AM CDT (05:27 UTC)
- Expired
- Mar 31, 2025, 1:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:42 AM CDT | TSTM WND DMG | 10 E Waynesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:32 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted.
427
WFUS54 KOHX 310527
TOROHX
TNC099-101-181-310615-
/O.NEW.KOHX.TO.W.0022.250331T0527Z-250331T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1227 AM CDT Mon Mar 31 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southeastern Lewis County in Middle Tennessee...
Northeastern Wayne County in Middle Tennessee...
Northern Lawrence County in Middle Tennessee...
* Until 115 AM CDT.
* At 1227 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Waynesboro, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waynesboro around 1235 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Ethridge and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3541 8788 3548 8728 3544 8729 3543 8723
3544 8723 3543 8721 3539 8722 3530 8721
3529 8723 3528 8721 3523 8722 3520 8721
3520 8722 3517 8722 3522 8789
TIME...MOT...LOC 0527Z 264DEG 39KT 3533 8779
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
102 follow-up statements
957
WWUS54 KOHX 310538
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1238 AM CDT Mon Mar 31 2025
TNC099-101-181-310615-
/O.CON.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Lewis TN-Wayne TN-Lawrence TN-
1238 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHEASTERN LEWIS...NORTHEASTERN WAYNE AND NORTHERN LAWRENCE
COUNTIES...
At 1238 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Waynesboro, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Summertown around 105 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Ethridge and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3542 8777 3548 8728 3544 8729 3543 8723
3544 8723 3543 8721 3539 8722 3530 8721
3529 8729 3526 8773
TIME...MOT...LOC 0538Z 253DEG 33KT 3537 8765
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
10601
WWUS54 KOHX 310559
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1259 AM CDT Mon Mar 31 2025
TNC181-310609-
/O.CAN.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Wayne TN-
1259 AM CDT Mon Mar 31 2025
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3544 8755 3548 8728 3544 8729 3543 8723
3544 8723 3543 8721 3539 8722 3538 8728
3534 8753
TIME...MOT...LOC 0559Z 263DEG 36KT 3539 8740
$$
TNC099-101-310615-
/O.CON.KOHX.TO.W.0022.000000T0000Z-250331T0615Z/
Lewis TN-Lawrence TN-
1259 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHEASTERN LEWIS AND NORTHERN LAWRENCE COUNTIES...
At 1259 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Summertown, or 10 miles north of Lawrenceburg,
moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Summertown around 105 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3544 8755 3548 8728 3544 8729 3543 8723
3544 8723 3543 8721 3539 8722 3538 8728
3534 8753
TIME...MOT...LOC 0559Z 263DEG 36KT 3539 8740
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 11:59 PM CDT, 28 minutes earlier. Its key messages:
- Updated at 1151 PM CDT Sun Mar 30 2025
- Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
- Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 11:59 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1159 PM CDT Sun Mar 30 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1151 PM CDT Sun Mar 30 2025 - Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65. - Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall. && .SHORT TERM... (Tonight through Tuesday Night) Issued at 902 PM CDT Sun Mar 30 2025 A tornado watch is currently in effect for most of Middle Tennessee west of the Cumberland Plateau. A line of storms has crossed into our northwest counties, and everything seems to be consistent with what was forecast earlier regarding timing and impacts. The storms have formed just ahead of a cold front that will come through the mid state later tonight and early Monday. Rain and storm chances will linger into the Monday, but we do not expect any severe impacts beyond 12Z. Obviously, cooler air will fill in behind the front. Tomorrow's max temps will only be in the 60s, and several spots will drop into the 30s tomorrow night, although freezing temps appear unlikely. Temps will make a nice recovery on Tuesday as ridge of high pressure slides across the region. && .LONG TERM... (Wednesday through next Monday) Issued at 902 PM CDT Sun Mar 30 2025 Wednesday and Wednesday night will bring our next storm chances, and it already appears that Middle Tennessee is in for more severe weather with this next active weather system. The SPC currently has all of Middle Tennessee in a 15% hatched area for day 4, with a 30% hatched are covering roughly the northwest 1/3 of the mid state. But this is just the opening salvo. This boundary is likely to become quasi-stationary just to the northwest of Middle Tennessee and will allow a series of waves to train through the region so that some hefty rainfall totals look to build up which very well may lead to flooding. While it isn't apparent that a significant severe threat will persist beyond Wednesday night, there will be an ongoing flooding threat. At this time, QPF totals from Wednesday afternoon through Sunday range from maybe 1.5" along the Cumberland Plateau, to around 4" for Nashville Metro, to 7+ inches around Clarksville and Land-between-the-Lakes -- areas that have already been heavily impacted by significant rainfall during the past several weeks. Even larger QPF totals are showing up further upstream. Should the aforementioned boundary shift a little to the east, it could have serious consequences for an even larger portion of Middle Tennessee. && .AVIATION... (06Z TAFS) Issued at 1151 PM CDT Sun Mar 30 2025 The strongest activity has already made it through KCKV, KBNA and KMQY, with just some lingering light echoes still affecting KBNA and KCKV. Line of storms still has yet to go through KCSV and KSRB, and have timed these accordingly. Once the surface boundary passes, look for MVFR/IFR ceilings to fill in behind and persist for most of the day Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 66 41 71 / 90 50 0 0 Clarksville 51 61 38 68 / 90 10 0 0 Crossville 58 66 37 68 / 90 90 0 0 Columbia 55 67 39 71 / 100 60 0 0 Cookeville 56 64 39 69 / 90 80 0 0 Jamestown 56 65 37 68 / 90 80 0 0 Lawrenceburg 57 67 39 71 / 90 80 0 0 Murfreesboro 55 67 39 73 / 90 70 0 0 Waverly 51 63 39 70 / 90 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Rose
In the hours before
Local storm report, Mar 30, 11:48 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1148 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM Hail 2 SE Franklin 35.91N 86.82W
03/30/2025 M1.00 Inch Williamson TN Trained Spotter
Quarter size hail near Interstate 65 and
Highway 96 in Franklin.
&&
APBLocal storm report, Mar 30, 11:59 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1159 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM Hail 3 ESE Franklin 35.91N 86.80W
03/30/2025 M1.50 Inch Williamson TN Public
Photo received of ping pong size hail on
Lena Lane in Franklin.
&&
APBLocal storm report, Mar 31, 12:01 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1201 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM Hail 3 NNE Franklin 35.97N 86.83W
03/30/2025 M1.00 Inch Williamson TN Public
Tspotter report of quarter size hail at
McKays Mill in Franklin.
&&
APBLocal storm report, Mar 31, 12:06 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1206 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Hail 2 W Nolensville 35.95N 86.68W
03/31/2025 M2.00 Inch Williamson TN Public
Tspotter photo received of 2 inch size hail
southwest of Nolensville.
&&
APBLocal storm report, Mar 31, 12:20 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1220 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM Tstm Wnd Dmg 4 SW Fairview 35.94N 87.17W
03/30/2025 Williamson TN Public
Tspotter report of groups of trees down and
damage in the area of Highway
100/840/Pinewood Road/Liberty Road. Time is
radar estimated.
&&
APBLocal storm report, Mar 31, 12:24 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1224 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Hail 3 S La Vergne 35.96N 86.57W
03/31/2025 M2.00 Inch Rutherford TN Public
Tspotter photo received of 2 inch size hail
between Nolensville and Smyrna. Time is
radar estimated.
&&
APBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 65 min |
| Mar 30, 9:07 PM CDT | Tornado Warning | OHX | Stewart | 27 min |
| Mar 30, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 64 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 55 min |
| Mar 30, 9:55 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys | 50 min |
| Mar 30, 10:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 54 min |
| Mar 30, 10:18 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 21 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 64 min |
| Mar 30, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 60 min |
| Mar 30, 10:49 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Mar 30, 10:53 PM CDT | Tornado Warning | OHX | Davidson, Dickson, Hickman, Williamson | 52 min |
| Mar 30, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Rutherford, Williamson, Wilson | 54 min |
| Mar 30, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 35 min |
| Mar 30, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 49 min |
| Mar 30, 11:41 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 49 min |
| Mar 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 55 min |
| Mar 30, 11:58 PM CDT | Tornado Warning | OHX | Maury | 32 min |
| Mar 31, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 58 min |
| Mar 31, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Williamson, Wilson | 64 min |
| Mar 31, 12:41 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren | 25 min |
| Mar 31, 12:56 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 49 min |
| Mar 31, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 62 min |
| Mar 31, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 55 min |
| Mar 31, 1:18 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 42 min |
| Mar 31, 1:32 AM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 58 min |
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 29 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Mar 31, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 59 min |
| Mar 31, 1:51 AM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Mar 31, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Mar 31, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 35 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 31, 2:56 PM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 6 days |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.